Behavior of the solution of a random semilinear heat equation

S. R S Varadhan, Nikos Zygouras

Research output: Contribution to journalArticle

Abstract

We consider a semilinear heat equation in one space dimension, with a random source at the origin. We study the solution, which describes the equilibrium of this system, and prove that, as the space variable tends to infinity, the solution becomes a.s. asymptotic to a steady state. We also study the fluctuations of the solution around the steady state.

Original languageEnglish (US)
Pages (from-to)1298-1329
Number of pages32
JournalCommunications on Pure and Applied Mathematics
Volume61
Issue number9
DOIs
StatePublished - Sep 2008

Fingerprint

Semilinear Heat Equation
Infinity
Tend
Fluctuations
Hot Temperature

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

Behavior of the solution of a random semilinear heat equation. / Varadhan, S. R S; Zygouras, Nikos.

In: Communications on Pure and Applied Mathematics, Vol. 61, No. 9, 09.2008, p. 1298-1329.

Research output: Contribution to journalArticle

Varadhan, S. R S ; Zygouras, Nikos. / Behavior of the solution of a random semilinear heat equation. In: Communications on Pure and Applied Mathematics. 2008 ; Vol. 61, No. 9. pp. 1298-1329.
@article{c521667c814340f889e1c0570468ae79,
title = "Behavior of the solution of a random semilinear heat equation",
abstract = "We consider a semilinear heat equation in one space dimension, with a random source at the origin. We study the solution, which describes the equilibrium of this system, and prove that, as the space variable tends to infinity, the solution becomes a.s. asymptotic to a steady state. We also study the fluctuations of the solution around the steady state.",
author = "Varadhan, {S. R S} and Nikos Zygouras",
year = "2008",
month = "9",
doi = "10.1002/cpa.20256",
language = "English (US)",
volume = "61",
pages = "1298--1329",
journal = "Communications on Pure and Applied Mathematics",
issn = "0010-3640",
publisher = "Wiley-Liss Inc.",
number = "9",

}

TY - JOUR

T1 - Behavior of the solution of a random semilinear heat equation

AU - Varadhan, S. R S

AU - Zygouras, Nikos

PY - 2008/9

Y1 - 2008/9

N2 - We consider a semilinear heat equation in one space dimension, with a random source at the origin. We study the solution, which describes the equilibrium of this system, and prove that, as the space variable tends to infinity, the solution becomes a.s. asymptotic to a steady state. We also study the fluctuations of the solution around the steady state.

AB - We consider a semilinear heat equation in one space dimension, with a random source at the origin. We study the solution, which describes the equilibrium of this system, and prove that, as the space variable tends to infinity, the solution becomes a.s. asymptotic to a steady state. We also study the fluctuations of the solution around the steady state.

UR - http://www.scopus.com/inward/record.url?scp=52349100647&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=52349100647&partnerID=8YFLogxK

U2 - 10.1002/cpa.20256

DO - 10.1002/cpa.20256

M3 - Article

AN - SCOPUS:52349100647

VL - 61

SP - 1298

EP - 1329

JO - Communications on Pure and Applied Mathematics

JF - Communications on Pure and Applied Mathematics

SN - 0010-3640

IS - 9

ER -